2014, 4(1): 39-48. doi: 10.3934/naco.2014.4.39

Some useful inequalities via trace function method in Euclidean Jordan algebras

1. 

Department of Mathematics, National Taiwan Normal University, Taipei 11677, Taiwan

Received  May 2013 Revised  November 2013 Published  December 2013

In this paper, we establish convexity of some functions associated with symmetric cones, called SC trace functions. As illustrated in the paper, these functions play a key role in the development of penalty and barrier function methods for symmetric cone programs. With trace function method we offer much simpler proofs to these useful inequalities.
Citation: Yu-Lin Chang, Chin-Yu Yang. Some useful inequalities via trace function method in Euclidean Jordan algebras. Numerical Algebra, Control & Optimization, 2014, 4 (1) : 39-48. doi: 10.3934/naco.2014.4.39
References:
[1]

A. Auslender, Penalty and barrier methods: a unified framework,, SIAM Journal on Optimization, 10 (1999), 211. doi: 10.1137/S1052623497324825. Google Scholar

[2]

A. Auslender, Variational inequalities over the cone of semidefinite positive symmetric matrices and over the Lorentz cone,, Optimization Methods and Software, 18 (2003), 359. doi: 10.1080/1055678031000122586. Google Scholar

[3]

A. Auslender and H. Ramirez, Penalty and barrier methods for convex semidefinite programming,, Mathematical Methods of Operations Research, 63 (2003), 195. doi: 10.1007/s00186-005-0054-0. Google Scholar

[4]

D. P. Bertsekas, Nonlinear Programming,, 2nd edition, (). Google Scholar

[5]

R. Bhatia, Matrix Analysis,, Springer-Verlag, (1997). doi: 10.1007/978-1-4612-0653-8. Google Scholar

[6]

A. Ben-Tal and A. Nemirovski, Lectures on Modern Convex Optimization: Analysis, Algorithms and Engineering Applications,, MPS-SIAM Series on Optimization. SIAM, (2001). doi: 10.1137/1.9780898718829. Google Scholar

[7]

Y.-Q. Bai and G. Q. Wang, Primal-dual interior-point algorithms for second-order cone optimization based on a new parametric kernel function,, Acta Mathematica Sinica, 23 (2007), 2027. doi: 10.1007/s10114-007-0967-z. Google Scholar

[8]

H. Bauschke, O. Güler, A. S. Lewis and S. Sendow, Hyperbolic polynomial and convex analysis,, Canadian Journal of Mathematics, 53 (2001), 470. doi: 10.4153/CJM-2001-020-6. Google Scholar

[9]

Y.-L. Chang and J.-S. Chen, Convexity of symmetric cone trace functions in Euclidean Jordan algebras,, Journal of Nonlinear and Convex Analysis, 14 (2013), 53. Google Scholar

[10]

J.-S. Chen, X. Chen and P. Tseng, Analysis of nonsmooth vector-valued functions associated with second-order cone,, Mathmatical Programming, 101 (2004), 95. doi: 10.1007/s10107-004-0538-3. Google Scholar

[11]

J.-S. Chen, The convex and monotone functions associated with second-order cone,, Optimization, 55 (2006), 363. doi: 10.1080/02331930600819514. Google Scholar

[12]

J.-S. Chen, T.-K. Liao and S.-H. Pan, Using Schur Complement Theorem to prove convexity of some SOC-functions,, submitted manuscript, (2011). Google Scholar

[13]

M. Fukushima, Z.-Q. Luo and P. Tseng, Smoothing functions for second-order cone complementarity problems,, SIAM Journal on Optimazation, 12 (2002), 436. doi: 10.1137/S1052623400380365. Google Scholar

[14]

J. Faraut and A. Korányi, Analysis on Symmetric Cones,, Oxford Mathematical Monographs, (1994). Google Scholar

[15]

R. A. Horn and C. R. Johnson, Matrix Analysis,, Cambridge University Press, (1986). Google Scholar

[16]

A. Korányi, Monotone functions on formally real Jordan algebras,, Mathematische Annalen, 269 (1984), 73. doi: 10.1007/BF01455996. Google Scholar

[17]

M. Koecher, The Minnesota Notes on Jordan Algebras and Their Applications,, edited and annotated by A.Brieg and S.Walcher, (1999). Google Scholar

[18]

R. D. C. Monteiro and T. Tsuchiya, Polynomial convergence of primal-dual algorithms for the second-order cone programs based on the MZ-family of directions,, Mathematical Programming, 88 (2000), 61. doi: 10.1007/PL00011378. Google Scholar

[19]

J. Peng, C. Roos and T. Terlaky, Self-Regularity, A New Paradigm for Primal-Dual Interior-Point Algorithms,, Princeton University Press, (2002). Google Scholar

[20]

R. Sznajder, M. S. Gowda and M. M. Moldovan, More results on Schur complements in Euclidean Jordan algebras,, J. Glob. Optim., 53 (2012), 121. doi: 10.1007/s10898-011-9734-x. Google Scholar

[21]

D. Sun and J. Sun, Löwner's operator and spectral functions in Euclidean Jordan algebras,, Mathematics of Operations Research, 33 (2008), 421. doi: 10.1287/moor.1070.0300. Google Scholar

[22]

T. Tsuchiya, A convergence analysis of the scaling-invariant primal-dual path-following algorithms for second-order cone programming,, Optimization Methods and Software, 11 (1999), 141. doi: 10.1080/10556789908805750. Google Scholar

show all references

References:
[1]

A. Auslender, Penalty and barrier methods: a unified framework,, SIAM Journal on Optimization, 10 (1999), 211. doi: 10.1137/S1052623497324825. Google Scholar

[2]

A. Auslender, Variational inequalities over the cone of semidefinite positive symmetric matrices and over the Lorentz cone,, Optimization Methods and Software, 18 (2003), 359. doi: 10.1080/1055678031000122586. Google Scholar

[3]

A. Auslender and H. Ramirez, Penalty and barrier methods for convex semidefinite programming,, Mathematical Methods of Operations Research, 63 (2003), 195. doi: 10.1007/s00186-005-0054-0. Google Scholar

[4]

D. P. Bertsekas, Nonlinear Programming,, 2nd edition, (). Google Scholar

[5]

R. Bhatia, Matrix Analysis,, Springer-Verlag, (1997). doi: 10.1007/978-1-4612-0653-8. Google Scholar

[6]

A. Ben-Tal and A. Nemirovski, Lectures on Modern Convex Optimization: Analysis, Algorithms and Engineering Applications,, MPS-SIAM Series on Optimization. SIAM, (2001). doi: 10.1137/1.9780898718829. Google Scholar

[7]

Y.-Q. Bai and G. Q. Wang, Primal-dual interior-point algorithms for second-order cone optimization based on a new parametric kernel function,, Acta Mathematica Sinica, 23 (2007), 2027. doi: 10.1007/s10114-007-0967-z. Google Scholar

[8]

H. Bauschke, O. Güler, A. S. Lewis and S. Sendow, Hyperbolic polynomial and convex analysis,, Canadian Journal of Mathematics, 53 (2001), 470. doi: 10.4153/CJM-2001-020-6. Google Scholar

[9]

Y.-L. Chang and J.-S. Chen, Convexity of symmetric cone trace functions in Euclidean Jordan algebras,, Journal of Nonlinear and Convex Analysis, 14 (2013), 53. Google Scholar

[10]

J.-S. Chen, X. Chen and P. Tseng, Analysis of nonsmooth vector-valued functions associated with second-order cone,, Mathmatical Programming, 101 (2004), 95. doi: 10.1007/s10107-004-0538-3. Google Scholar

[11]

J.-S. Chen, The convex and monotone functions associated with second-order cone,, Optimization, 55 (2006), 363. doi: 10.1080/02331930600819514. Google Scholar

[12]

J.-S. Chen, T.-K. Liao and S.-H. Pan, Using Schur Complement Theorem to prove convexity of some SOC-functions,, submitted manuscript, (2011). Google Scholar

[13]

M. Fukushima, Z.-Q. Luo and P. Tseng, Smoothing functions for second-order cone complementarity problems,, SIAM Journal on Optimazation, 12 (2002), 436. doi: 10.1137/S1052623400380365. Google Scholar

[14]

J. Faraut and A. Korányi, Analysis on Symmetric Cones,, Oxford Mathematical Monographs, (1994). Google Scholar

[15]

R. A. Horn and C. R. Johnson, Matrix Analysis,, Cambridge University Press, (1986). Google Scholar

[16]

A. Korányi, Monotone functions on formally real Jordan algebras,, Mathematische Annalen, 269 (1984), 73. doi: 10.1007/BF01455996. Google Scholar

[17]

M. Koecher, The Minnesota Notes on Jordan Algebras and Their Applications,, edited and annotated by A.Brieg and S.Walcher, (1999). Google Scholar

[18]

R. D. C. Monteiro and T. Tsuchiya, Polynomial convergence of primal-dual algorithms for the second-order cone programs based on the MZ-family of directions,, Mathematical Programming, 88 (2000), 61. doi: 10.1007/PL00011378. Google Scholar

[19]

J. Peng, C. Roos and T. Terlaky, Self-Regularity, A New Paradigm for Primal-Dual Interior-Point Algorithms,, Princeton University Press, (2002). Google Scholar

[20]

R. Sznajder, M. S. Gowda and M. M. Moldovan, More results on Schur complements in Euclidean Jordan algebras,, J. Glob. Optim., 53 (2012), 121. doi: 10.1007/s10898-011-9734-x. Google Scholar

[21]

D. Sun and J. Sun, Löwner's operator and spectral functions in Euclidean Jordan algebras,, Mathematics of Operations Research, 33 (2008), 421. doi: 10.1287/moor.1070.0300. Google Scholar

[22]

T. Tsuchiya, A convergence analysis of the scaling-invariant primal-dual path-following algorithms for second-order cone programming,, Optimization Methods and Software, 11 (1999), 141. doi: 10.1080/10556789908805750. Google Scholar

[1]

Xin-He Miao, Jein-Shan Chen. Error bounds for symmetric cone complementarity problems. Numerical Algebra, Control & Optimization, 2013, 3 (4) : 627-641. doi: 10.3934/naco.2013.3.627

[2]

Hirobumi Mizuno, Iwao Sato. L-functions and the Selberg trace formulas for semiregular bipartite graphs. Conference Publications, 2003, 2003 (Special) : 638-646. doi: 10.3934/proc.2003.2003.638

[3]

Behrouz Kheirfam. A weighted-path-following method for symmetric cone linear complementarity problems. Numerical Algebra, Control & Optimization, 2014, 4 (2) : 141-150. doi: 10.3934/naco.2014.4.141

[4]

Yi Zhang, Liwei Zhang, Jia Wu. On the convergence properties of a smoothing approach for mathematical programs with symmetric cone complementarity constraints. Journal of Industrial & Management Optimization, 2018, 14 (3) : 981-1005. doi: 10.3934/jimo.2017086

[5]

Shuang Chen, Li-Ping Pang, Dan Li. An inexact semismooth Newton method for variational inequality with symmetric cone constraints. Journal of Industrial & Management Optimization, 2015, 11 (3) : 733-746. doi: 10.3934/jimo.2015.11.733

[6]

Liping Tang, Xinmin Yang, Ying Gao. Higher-order symmetric duality for multiobjective programming with cone constraints. Journal of Industrial & Management Optimization, 2017, 13 (5) : 1-12. doi: 10.3934/jimo.2019033

[7]

Boris Muha. A note on the Trace Theorem for domains which are locally subgraph of a Hölder continuous function. Networks & Heterogeneous Media, 2014, 9 (1) : 191-196. doi: 10.3934/nhm.2014.9.191

[8]

David Ginzburg and Joseph Hundley. The adjoint $L$-function for $GL_5$. Electronic Research Announcements, 2008, 15: 24-32. doi: 10.3934/era.2008.15.24

[9]

Yong-Kum Cho. On the Boltzmann equation with the symmetric stable Lévy process. Kinetic & Related Models, 2015, 8 (1) : 53-77. doi: 10.3934/krm.2015.8.53

[10]

Peter Giesl. Construction of a global Lyapunov function using radial basis functions with a single operator. Discrete & Continuous Dynamical Systems - B, 2007, 7 (1) : 101-124. doi: 10.3934/dcdsb.2007.7.101

[11]

Anurag Jayswala, Tadeusz Antczakb, Shalini Jha. Second order modified objective function method for twice differentiable vector optimization problems over cone constraints. Numerical Algebra, Control & Optimization, 2019, 9 (2) : 133-145. doi: 10.3934/naco.2019010

[12]

Li-Xia Liu, Sanyang Liu, Chun-Feng Wang. Smoothing Newton methods for symmetric cone linear complementarity problem with the Cartesian $P$/$P_0$-property. Journal of Industrial & Management Optimization, 2011, 7 (1) : 53-66. doi: 10.3934/jimo.2011.7.53

[13]

Yanqin Bai, Lipu Zhang. A full-Newton step interior-point algorithm for symmetric cone convex quadratic optimization. Journal of Industrial & Management Optimization, 2011, 7 (4) : 891-906. doi: 10.3934/jimo.2011.7.891

[14]

Simona Fornaro, Abdelaziz Rhandi. On the Ornstein Uhlenbeck operator perturbed by singular potentials in $L^p$--spaces. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5049-5058. doi: 10.3934/dcds.2013.33.5049

[15]

Jian Lu, Huaiyu Jian. Topological degree method for the rotationally symmetric $L_p$-Minkowski problem. Discrete & Continuous Dynamical Systems - A, 2016, 36 (2) : 971-980. doi: 10.3934/dcds.2016.36.971

[16]

Charles Fulton, David Pearson, Steven Pruess. Characterization of the spectral density function for a one-sided tridiagonal Jacobi matrix operator. Conference Publications, 2013, 2013 (special) : 247-257. doi: 10.3934/proc.2013.2013.247

[17]

Behrouz Kheirfam. A full Nesterov-Todd step infeasible interior-point algorithm for symmetric optimization based on a specific kernel function. Numerical Algebra, Control & Optimization, 2013, 3 (4) : 601-614. doi: 10.3934/naco.2013.3.601

[18]

Sébastien Gadat, Laurent Miclo. Spectral decompositions and $\mathbb{L}^2$-operator norms of toy hypocoercive semi-groups. Kinetic & Related Models, 2013, 6 (2) : 317-372. doi: 10.3934/krm.2013.6.317

[19]

Ismail Kombe, Abdullah Yener. A general approach to weighted $L^{p}$ Rellich type inequalities related to Greiner operator. Communications on Pure & Applied Analysis, 2019, 18 (2) : 869-886. doi: 10.3934/cpaa.2019042

[20]

Silvia Frassu. Nonlinear Dirichlet problem for the nonlocal anisotropic operator $ L_K $. Communications on Pure & Applied Analysis, 2019, 18 (4) : 1847-1867. doi: 10.3934/cpaa.2019086

 Impact Factor: 

Metrics

  • PDF downloads (11)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]